MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIXMANDIBLE 7X23 ANGLE RECON PLATE LEFT 2.8MM THICK; BONE PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIXMANDIBLE 7X23 ANGLE RECON PLATE LEFT 2.8MM THICK; BONE PLATE
Model Number 04.503.772
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Not Applicable (3189); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6) complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Patient code (b)(4) - no code available used to capture required intervention.Revision surgery was necessary to remove broken device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient was implanted with the matrixmandible plate on unknown date.On unknown date it was determined the plate was broken.Patient was returned to surgery where the plate was removed.It was further reported patient has undergone three (3) surgeries due to breakage of this and similar plates.This report is for one (1) matrixmandible plate.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Part mfg date: 26-apr-2017.Part exp.Date: n/a.Manufacturing location: depuy synthes ¿ elmira.Lot number: h349352.Part number: 04.503.772.Dhr record review: a review of the device history record (dhr) revealed no non-conformances.The dhr shows lot# h349352 of ti matrixmandible 7x23 angle recon plate left 2.8mm thick was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material dhr revealed this lot met all specifications with no non-conformances or rework noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during manufacture that would contribute to this complaint condition customer quality conducted an investigation of the returned device.Flow: broken.Visual inspection: the ti matrixmandible 7x23 angle recon plate left 2.8 mm (part # 04.503.772, lot # h349352, mfg # 26-apr-2017) was received at us cq with the plate broken.This agrees with the reported complaint condition, thus confirming the complaint.According to the drawing the plate is supposed to have 23 holes however, the plate was received at us cq with 11 holes; therefore, part of the whole plate is missing and was not returned to us cq.Dimensional inspection: dimensional analysis was completed, the width of one segment of the plate measured 8.11 mm.This is within specification of 8 mm ± 0.2.The diameter of the same segment measured 8.27 mm.This is within specification of 8.2 mm ± 0.2.The thickness measured 3.25 mm which is within specification of 3.2 mm ± 0.1.All measurements were based on drawing and taken with caliper.Document/specification review: the following drawing(s) was reviewed: large recon, angle plates 2.8 thk.7x23 holes matrix mandible: a review of the raw material dhr revealed this lot met all specifications with no non-conformances or rework noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during manufacture that would contribute to this complaint condition.Conclusion: the complaint condition is confirmed as the ti matrixmandible plate (part # 04.503.772, lot # h349352) was received broken.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI MATRIXMANDIBLE 7X23 ANGLE RECON PLATE LEFT 2.8MM THICK
Common Device Name
BONE PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7943013
Report Number2939274-2018-54221
Device Sequence Number19067788
Product Code JEY
UDI-Device Identifier10887587022994
UDI-Public(01)10887587022994
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K063790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.503.772
Device Catalogue Number04.503.772
Device Lot NumberH349352
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2018
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date11/08/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;